Alert archive / California / Wind Advisories in 2013

Wind Advisory 18, NWS Los Angeles, CA

March 2, 2013Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Mar 2, 2013, 2:50 PM PST for Los Angeles County, California. It took effect at Mar 3, 2013, 10:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2013, 2:50 PM PST (22:50 UTC)
In effect from
Mar 3, 2013, 10:00 AM PST
Expired
Mar 3, 2013, 8:00 PM PST
In force
10 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3661 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

688 
WWUS76 KLOX 022250
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
250 PM PST SAT MAR 2 2013

...GUSTY SOUTHWEST TO WEST WINDS IN THE ANTELOPE VALLEY SUNDAY
AFTERNOON THROUGH SUNDAY NIGHT...

.AN UPPER TROUGH CROSSING CENTRAL CALIFORNIA WILL BRING
INCREASING ONSHORE FLOW TO PORTIONS OF SOUTHWEST CALIFORNIA SUNDAY
AFTERNOON THROUGH LATE SUNDAY NIGHT. SOUTHWEST TO WEST WINDS WILL
DEVELOP IN THE MOUNTAINS AND INTERIOR DESERTS BY SUNDAY
AFTERNOON...WITH GUSTS UP TO 45 MPH IN THE ANTELOPE
VALLEY...STRONGEST IN THE FOOTHILLS AND NEAR LAKE PALMDALE. 

CAZ059-030700-
/O.NEW.KLOX.WI.Y.0018.130303T2100Z-130304T1000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
250 PM PST SAT MAR 2 2013

...WIND ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 2 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM SUNDAY TO 2 AM PST
MONDAY.

* WINDS AND TIMING...WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH
  GUSTS UP TO 45 MPH SUNDAY AFTERNOON AND EVENING...AND WILL
  SLOWLY DECREASE AFTER MIDNIGHT.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED
  FOR GUSTY CROSSWINDS ON HIGHWAY 138 AND HIGHWAY 14. VISIBILITIES
  MAY BE REDUCED TO ONE MILE OR LESS IN AREAS OF BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE
VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS
DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING
DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
CAUSE VEHICLE LOSS OF CONTROL.

&&

$$
5 follow-up statements
971 
WWUS76 KLOX 030505
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
905 PM PST SAT MAR 2 2013

...GUSTY SOUTHWEST TO WEST WINDS IN THE ANTELOPE VALLEY SUNDAY
AFTERNOON THROUGH SUNDAY NIGHT...

.AN UPPER TROUGH CROSSING CENTRAL CALIFORNIA WILL BRING
INCREASING ONSHORE FLOW TO PORTIONS OF SOUTHWEST CALIFORNIA
SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. SOUTHWEST TO WEST
WINDS WILL DEVELOP IN THE MOUNTAINS AND INTERIOR DESERTS BY
SUNDAY AFTERNOON.

CAZ088-031400-
/O.EXB.KLOX.WI.Y.0018.130303T2000Z-130304T0600Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
905 PM PST SAT MAR 2 2013

...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE SANTA CLARITA VALLEY. THIS ADVISORY IS IN
EFFECT FROM NOON TO 10 PM PST SUNDAY.

* WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 15 TO 30
  MPH WITH GUSTS UP TO 40 MPH SUNDAY AFTERNOON AND EVENING.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED
  FOR GUSTY CROSSWINDS ON INTERSTATE 5 AND HIGHWAY 14.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ054-031400-
/O.EXB.KLOX.WI.Y.0018.130303T2000Z-130304T1000Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG
905 PM PST SAT MAR 2 2013

...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO 2 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON SUNDAY TO 2 AM PST
MONDAY.

* WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20
  TO 35 MPH WITH GUSTS UP TO 50 MPH SUNDAY AFTERNOON AND
  EVENING...AND WILL SLOWLY DECREASE AFTER MIDNIGHT.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED 
  FOR GUSTY CROSSWINDS ON INTERSTATE 5 AND HIGHWAY 14. 
  VISIBILITIES MAY BE REDUCED TO ONE MILE OR LESS IN AREAS OF 
  BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH OR GREATER ARE
EXPECTED. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE
VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS THE
MOUNTAINS. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING
DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
CAUSE VEHICLE LOSS OF CONTROL.

&&

$$

CAZ059-031400-
/O.EXT.KLOX.WI.Y.0018.130303T2000Z-130304T1000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
905 PM PST SAT MAR 2 2013

...WIND ADVISORY NOW IN EFFECT FROM NOON SUNDAY TO 2 AM PST
MONDAY...

* WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20
  TO 35 MPH WITH GUSTS UP TO 50 MPH SUNDAY AFTERNOON AND
  EVENING...AND WILL SLOWLY DECREASE AFTER MIDNIGHT.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED 
  FOR GUSTY CROSSWINDS ON HIGHWAY 138 AND HIGHWAY 14. 
  VISIBILITIES MAY BE REDUCED TO ONE MILE OR LESS IN AREAS OF 
  BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH OR GREATER ARE
EXPECTED. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE
VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT.
EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND
SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE
VEHICLE LOSS OF CONTROL.

&&

$$

HALL
992 
WWUS76 KLOX 031033
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
233 AM PST SUN MAR 3 2013

...GUSTY SOUTHWEST TO WEST WINDS IN THE ANTELOPE VALLEY THIS
AFTERNOON THROUGH THIS EVENING...

.AN UPPER TROUGH CROSSING CENTRAL CALIFORNIA WILL BRING
INCREASING ONSHORE FLOW TO PORTIONS OF SOUTHWEST CALIFORNIA
TODAY.

CAZ088-031145-
/O.CAN.KLOX.WI.Y.0018.130303T2000Z-130304T0600Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
233 AM PST SUN MAR 3 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

SOUTHWEST WINDS ARE NOW FORECAST TO ONLY REACH 15 TO 25 MPH TODAY.

$$

CAZ054-031145-
/O.CAN.KLOX.WI.Y.0018.130303T2000Z-130304T1000Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG
233 AM PST SUN MAR 3 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

SOUTHWEST WINDS ARE NOW FORECAST TO ONLY REACH 15 TO 25 MPH WITH
GUSTS TO 40 MPH TODAY. THESE WINDS WILL SWITCH TO A MORE NORTHERLY
DIRECTION LATER THIS AFTERNOON.

$$

CAZ059-031845-
/O.EXT.KLOX.WI.Y.0018.130303T1800Z-130304T0800Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
233 AM PST SUN MAR 3 2013

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT PST TONIGHT...

* WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20
  TO 30 MPH WITH GUSTS UP TO 45 MPH TODAY AND WILL LAST INTO THE
  EVENING. THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST AND DECREASE
  AFTER MIDNIGHT.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED 
  FOR GUSTY CROSSWINDS ON HIGHWAY 138 AND HIGHWAY 14. 
  VISIBILITIES MAY BE REDUCED TO ONE MILE OR LESS IN AREAS OF 
  BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT REDUCED
VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED
FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF
CONTROL.

&&

$$

ASR
608 
WWUS76 KLOX 031816
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1016 AM PST SUN MAR 3 2013

...GUSTY SOUTHWEST TO WEST WINDS IN THE ANTELOPE VALLEY THIS
AFTERNOON THROUGH THIS EVENING...

.AN UPPER TROUGH CROSSING CENTRAL CALIFORNIA WILL BRING
INCREASING ONSHORE FLOW TO PORTIONS OF SOUTHWEST CALIFORNIA
TODAY.

CAZ059-040230-
/O.CON.KLOX.WI.Y.0018.000000T0000Z-130304T0800Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1016 AM PST SUN MAR 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 
  TO 30 MPH WITH GUSTS UP TO 45 MPH TODAY AND WILL LAST INTO THE 
  EVENING. THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST AND 
  DECREASE AFTER MIDNIGHT.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED 
  FOR GUSTY CROSSWINDS ON HIGHWAY 138 AND HIGHWAY 14. 
  VISIBILITIES MAY BE REDUCED TO ONE MILE OR LESS IN AREAS OF 
  BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE
LOSS OF CONTROL.

&&

$$
774 
WWUS76 KLOX 040224
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
624 PM PST SUN MAR 3 2013

...GUSTY SOUTHWEST TO WEST WINDS IN THE ANTELOPE VALLEY THIS
AFTERNOON THROUGH THIS EVENING...

.AN UPPER TROUGH CROSSING CENTRAL CALIFORNIA WILL BRING
INCREASING ONSHORE FLOW TO PORTIONS OF SOUTHWEST CALIFORNIA
TODAY.

CAZ059-040800-
/O.CON.KLOX.WI.Y.0018.000000T0000Z-130304T0800Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
624 PM PST SUN MAR 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WINDS AND TIMING...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH
  GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THIS EVENING. THE
  WINDS WILL SHIFT TO THE WEST AND NORTHWEST AND DECREASE AFTER
  MIDNIGHT.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED 
  FOR GUSTY CROSSWINDS ON HIGHWAY 138 AND HIGHWAY 14. 
  VISIBILITIES MAY BE REDUCED TO ONE MILE OR LESS IN AREAS OF 
  BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE
LOSS OF CONTROL.

&&

$$

HALL
984 
WWUS76 KLOX 040400
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
800 PM PST SUN MAR 3 2013

CAZ059-040500-
/O.CAN.KLOX.WI.Y.0018.000000T0000Z-130304T0800Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
800 PM PST SUN MAR 3 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WINDS ARE DIMINISHED ACROSS THE AREA AND THE WIND ADVISORY HAS
BEEN CANCELLED.

$$

HALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 2, 2:15 PM PST, 35 minutes earlier.

Area forecast discussion, Mar 2, 2:15 PM PST, 35 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
215 PM PST SAT MAR 2 2013

.SYNOPSIS...
A SLIGHT CHANCE OF LIGHT RAIN IS EXPECTED SUNDAY AS A WEAK FRONTAL
SYSTEM MOVES EAST OVER THE AREA...ALONG WITH GUSTY SOUTHWEST WINDS.
A MARINE LAYER WITH LOW CLOUDS AND FOG WILL AFFECT PORTIONS OF THE
COAST TONIGHT...AND BECOME MORE WIDESPREAD SUNDAY AND MONDAY NIGHTS.
A BETTER CHANCE OF PRECIPITATION IS EXPECTED AS A FRONTAL SYSTEM
MOVES SOUTH OVER THE AREA WEDNESDAY THROUGH FRIDAY.

&&

.SHORT TERM (TODAY-TUE)...
A STRONG UPPER RIDGE CENTERED OVER THE GREAT BASIN WILL WEAKEN
RAPIDLY AS A SPLITTING UPPER TROUGH APPROACHES THE WEST COAST. THE
MORE ENERGETIC TROUGH IN THE NORTHERN BRANCH OF THE FLOW WILL MOVE
QUICKLY OVER THE PACIFIC NW TONIGHT INTO SUNDAY...AS THE WEAKER
SOUTHERN BRANCH TROUGH APPROACHES THE CENTRAL COAST. WITH LITTLE
AVAILABLE MOISTURE THIS SYSTEM MAY PRODUCE A FEW LIGHT
SHOWERS...MAINLY ACROSS THE MOUNTAINS. MORE NOTABLY IT WILL BRING
INCREASING CLOUDS AND ONSHORE FLOW...WITH LOW CLOUDS AND FOG
EXPECTED FOR COASTAL AREAS AND GUSTY SOUTHWEST TO WEST WINDS ACROSS
THE AREA. A BAND OF CLOUDS OVER THE WATERS NEAR/NORTH OF POINT
CONCEPTION IS ALREADY PUSHING LOW CLOUDS AND FOG INTO THE CENTRAL
COAST WHERE IT WILL LIKELY REMAIN THROUGH THE OVERNIGHT PERIOD.
LATER TONIGHT LOW CLOUDS AND FOG ARE EXPECTED TO PUSH ACROSS THE
PALOS VERDES PENINSULA AND THE OXNARD PLAIN.

MADE FEW CHANGES TO PRECIPITATION CHANCES FOR SUNDAY AS LIGHT
SHOWERS CANNOT BE RULED OUT...MAINLY OVER THE INTERIOR MOUNTAINS AND
THE COASTAL FOOTHILLS OF SLO COUNTY. IN ADDITION...A WIND ADVISORY
WILL BE IN EFFECT FOR THE ANTELOPE VALLEY FOR SUNDAY AFTERNOON AND
EVENING. WINDS WILL JUST BARELY MAKE CRITERIA WITH GUSTS TO 45
MPH. THE ONSHORE FLOW AND LOWERING HEIGHTS ACROSS THE AREA WILL
COMBINE TO PRODUCE A MUCH COOLER DAY SUNDAY COMPARED TO TODAY...WITH
AFTERNOON HIGHS DROPPING 10 TO 15 DEGREES ACROSS THE AREA.

A WEAK UPPER RIDGE WILL CROSS THE AREA ON MONDAY...AND BEGIN TO
SHIFT EASTWARD ON TUESDAY AS A STRONGER UPPER TROUGH APPROACHES THE
COAST. THE RIDGE WILL ALLOW FOR AN INVERSION TO FORM AND ONSHORE
FLOW WILL HELP THE MARINE LAYER BECOME BETTER ESTABLISHED ALONG THE
COAST. AS ONSHORE FLOW INCREASES AND HEIGHTS BEGIN TO FALL MONDAY
NIGHT INTO EARLY TUESDAY...A DEEPENING MARINE LAYER WILL ALLOW LOW
CLOUDS AND FOG TO MOVE INTO THE COASTAL VALLEYS. TEMPERATURES WILL
NOT CHANGE MUCH EACH DAY...GENERALLY HOVERING AROUND NORMAL. MAINLY
CLEAR SKIES ON MONDAY WILL GIVE WAY TO INCREASING CLOUDS ON TUESDAY.

.LONG TERM (WED-SAT)...
A LARGE AND COLD UPPER LOW ORIGINATING FROM THE GULF OF ALASKA WILL
APPROACH THE PACIFIC NW COAST ON TUESDAY. THE MEDIUM RANGE MODELS
CONTINUE TO AGREE ON PRECIPITATION SPREADING INTO NORTHWEST SLO
COUNTY TUESDAY EVENING...WITH THE BEST RAIN CHANCES DURING THE DAY
ON WEDNESDAY...THEN LINGERING THROUGH EARLY THURSDAY. MODEL
SOLUTIONS BEGIN TO DIVERGE SOMEWHAT AT THAT POINT...BUT THE GFS AND
ECMWF GENERALLY AGREE THAT AN UPPER CLOSED LOW WILL FORM AND
PROGRESS SOUTH ALONG THE COAST...ENDING UP NEAR THE S CA/MEX BORDER
BY 00Z SATURDAY. MAINTAINED SLIGHT TO LOWER CHANCE POPS OVER THE
AREA THROUGH THE EXTENDED...AS THE EXACT TRACK OF THE LOW IS STILL
UNCERTAIN. MOISTURE IS ALSO SOMEWHAT LACKING WITH THIS SYSTEM. THE
COLD AIRMASS WILL LOWER TEMPERATURES DRAMATICALLY...WITH HIGHS IN
THE 50S TO LOWER 60S FOR MUCH OF THE EXTENDED.

&&

.AVIATION...02/1800Z.

MID/UPPER LEVEL TROUGH OF LOW PRESSURE UPSTREAM WILL SHIFT EAST AND
MOVE OVER THE AREA. UPPER LEVEL MODERATE SOUTHWEST WINDS WILL BECOME
STRONG SOUTHWEST WHILE MID LEVEL LIGHT SOUTH WINDS MODERATE
SOUTHWEST BY 03/12Z. MID/UPPER LEVEL MOISTURE WILL INCREASE THROUGH
03/20Z. FREEZING LEVEL WAS APPROXIMATELY 13.5KFT THIS MORNING AND
WILL VARY FROM 9-11KFT BETWEEN 03/12-03/20Z THEN DESCEND TO 9KFT
OVER THE ENTIRE AREA BY 03/20Z. WEAK ONSHORE PRESSURE GRADIENT
BECOMING MODERATE AFTER 03/21Z.

KLAX...CHANCE OF VSBY 5SM BR AND CIGS 015 AT TIMES BETWEEN
03/13-03/17Z THEN CHANCE CIGS 020 BETWEEN 03/17-03/20Z. OTHERWISE
MID/UPPER LEVEL BKN-OVC THROUGH 03/20Z.

KBUR...MID/UPPER LEVEL BKN-OVC AFTER 02/21Z. CHANCE SCT015 AFTER
03/13Z.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...SMITH
AVIATION...30
SYNOPSIS...30

WWW.WEATHER.GOV/LOSANGELES

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.